Format

Send to

Choose Destination
See comment in PubMed Commons below
Int J Emerg Med. 2012 Feb 2;5(1):8. doi: 10.1186/1865-1380-5-8.

Case report: successful lipid resuscitation in multi-drug overdose with predominant tricyclic antidepressant toxidrome.

Author information

1
Emergency Medicine Research, Waikato Hospital, Pembroke Street, Hamilton, New Zealand. Martyn.Harvey@waikatodhb.health.nz.

Abstract

We report a case of profound neurologic and cardiovascular manifestations of tricyclic antidepressant intoxication following self-poisoning with multiple pharmaceuticals including amitriptyline in excess of 43 mg/kg, in a 51-year-old male. Institution of mechanical ventilation, volume expansion, systemic alkalinisation (pH 7.51), and intermittent bolus metaraminol resulted in QRS narrowing but failed to resolve the developed shock. One 100-ml bolus of 20% lipid emulsion followed by a further 400 ml over 30 min was administered with restoration of haemodynamic stability, thereby curtailing the need for ongoing vasopressor medications. Assayed blood levels were consistent with the 'lipid sink' being a major effecter in the observed improvement.

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer Icon for PubMed Central
    Loading ...
    Support Center